Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 55, NWS Mobile, AL

March 13, 1999Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 2:43 PM CST for Wayne County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 1999, 2:43 PM CST (20:43 UTC)
Expired
Mar 13, 1999, 3:45 PM CST
In force
62 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 10:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1999-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1999-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 491 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
491 m²/s²
0-3 km storm-relative helicity
557 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 132043 RRA
SVRMOB
MSC153-132145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CST SAT MAR 13 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 345 PM CST

* AT 242 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED IN THE VICINITY OF WAYNESBORO... MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  DENHAM BY 250 PM CST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:50 AM CST, 11 hours 53 minutes earlier.

Area forecast discussion, Mar 13, 2:50 AM CST, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
250 AM CST SAT MAR 13 1999

ACTIVE WEATHER DAY IN THE MAKING AND LOTS TO DISCUSS AS SURFACE
PRESSURES ARE LOWERING BELOW 1000MB OVER THE LOWER TEXAS COAST.  WAVY
WARM FRONT EXTENDS FROM THE LOW UP THE TX COAST INTO NRN LA AND THEN
OVER THE NRN GULF. SATELLITE TRENDS SHOW MASSIVE CLOUD TOP COOLING
(-60/-70C) OF INTENSIFYING CONVECTION OVER E TX INTO WRN LA. STORMS
ARE FOCUSING IN THIS AREA FROM SFC WARM FRONTAL CONVERGENCE...
EMBEDDED IN SUBSTANTIAL MID LEVEL DRY AIR BUBBLE ENHANCING
DESTABILIZTION OF THE LOCAL ENVIRONMENT. FAVOR THE ETA AS IT HAS A
BETTER INITIALIZATION OF SFC FEATURES AND FAVORABLE DEEP LAYER LIFT
FORECAST GIVEN LATEST CONVECTIVE TRENDS. FORECAST AREA WILL BE IN
THE WARM SECTOR TODAY AS WARM FRONT LIFTS TO N OF BHM BY EARLY THIS
EVENING WITH STRONG LOW PRES MOVING NE OUT OF S CENTRAL LA TO
CENTRAL MS BY 00Z SUN. THUS...TSTMS A GOOD BET THROUGH EARLY
PERIODS OF FORECAST. IN FACT...ALL THE INGREDIENTS ARE COMING
TOGETHER FOR A MODERATE RISK OF SEVERE STORMS ALONG THE COASTAL
SECTIONS AND A SLIGHT RISK OVER INTERIOR PORTIONS AS PER THE
STORM PREDICTION CENTERS EARLY AM UPDATE. THERE IS THE POTENTIAL FOR
SIGNIFICANT RAINS AS WELL. DAY SHIFT WILL NEED TO ASSESS NEED FOR
FFA ESPECIALLY OVER PORTIONS OF WESTERN FORECAST AREA WHERE FLASH
FLOOD GUIDANCE IS LOWEST. STAY TUNED. THANKS JAN/BHM FOR COORD.
FRONTAL BOUNDARY WILL BE SWEEPING OVER FORECAST AREA LATE TONIGHT
BRINGING AN END TO TSTMS. BUT WRAPAROUND MOISTURE AND LIGHTER RAINS
COULD LINGER INTO SUN. AS FOR TEMPS...WILL GO 65/70 RANGE FIRST
PERIOD IN WARM SECTOR. COULD BE HIGHER OR LOWER DEPENDING ON AMOUNT
OF CLOUDS/DEVELOPING PRECIP OR BREAKS. COOLING OFF LATER PERIODS
FOLLOWING THE FRONTAL PASSAGE.

FOR THE COASTAL WATERS...SEAS BUILDING TO 12 FT WITH SOUTHERLY FETCH
INCREASING TO 30 KT AND GUSTY WELL OFFSHORE. STRONG ONSHORE FLOW
FAVORS TIDES TO BE 2 TO 3 FEET ABOVE NORMAL. THEREFORE...COASTAL
FLOOD WATCH IS IN EFFECT FOR TODAY.

MOB 68/50/56/34 ++20  PNS 69/53/59/36 ++20
DTS 70/55/62/40 8+40  GZH 68/55/57/31 8+30 10

.MOB...COASTAL FLOOD WATCH TODAY DTS TO PQL OUT 50NM...

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 5:09 PM CSTSevere Thunderstorm WarningMOBPerry66 min
Mar 13, 5:11 PM CSTSevere Thunderstorm WarningMOBGreene64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.